• May 27, 2016 News!The submission for Special Issue is officially open now!   [Click]
  • May 03, 2016 News!Vol.6, No.6 has been indexed by EI (Inspec).   [Click]
  • Mar 17, 2017 News!Vol.9, No.2 has been published with online version. 13 peer reviewed articles from 4 specific areas are published in this issue.   [Click]
General Information
Prof. Wael Badawy
Department of Computing and Information Systems Umm Al Qura University, Canada
I'm happy to take on the position of editor in chief of IJCTE. We encourage authors to submit papers concerning any branch of computer theory and engineering.
IJCTE 2010 Vol.2(3): 401-404 ISSN: 1793-8201
DOI: 10.7763/IJCTE.2010.V2.175

A Robust Algorithm for Local Obstacle Avoidance

Puneet Kumar, Nikhil Jindal, Akhil Jindal and Sidharth Chhabra
Abstract—This paper concerns with real-time local obstacle avoidance for mobile robots. We use probabilistic clearance approach to avoid obstacles efficiently and for sharper turning and more time for the navigator to detect additional nearby obstacles. A combination of probabilistic clearance matrix with a Gaussian weighing is used to overcome sudden increase in probabilistic clearance value, which is mainly because of errors in the reading due to low-cost sensors such as the ultrasonic proximity sensors, thus making the algorithm suitable for developing low cost navigators as well. Before taking any decision for movement, the algorithm takes into consideration the nearby environment also for better results. The algorithm is designed in such a way that the navigator chooses a path having less number of obstacles thus reducing the probability of collision to a very high extent.
  The Algorithm has been successfully implemented and extensively tested on an autonomous robot at Delhi College of Engineering, India.

Index Terms—Gaussian, Probabilistic Clearance, Navigator, Obstacle Avoidance


Cite: Puneet Kumar, Nikhil Jindal, Akhil Jindal and Sidharth Chhabra, "A Robust Algorithm for Local Obstacle Avoidance," International Journal of Computer Theory and Engineering vol. 2, no. 3, pp. 401-404, 2010.
Copyright © 2008-2015. International Journal of Computer Theory and Engineering. All rights reserved.
E-mail: ijcte@vip.163.com